South Carolina, 2006

Damaging Winds in South Carolina, May 7, 2006

May 7, 2006 · NWS CHS · 3 events in 2 counties and zones

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at May 7, 12:57 PM EST, 3 minutes earlier.

Area forecast discussion, May 7, 12:57 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
157 PM EDT SUN MAY 7 2006

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...VERY ACTIVE SVR EVENT
EVOLVING THIS AFTN. WILL CONTINUE CATEGORICAL POPS INTO THE
EVENING HRS WITH MENTION OF LARGE HAIL AND DAMAGING WINDS. PRECIP
SHOULD TAPER OFF LATE IN THE EVE WITH ONLY A FEW LINGERING SHRA
THROUGH THE EARLY MORNING HRS. AFTER THE FRONT PUSHES S OF THE
AREA ON MON...SOME CONVERGENCE POSSIBLE ACRS OUR SRN TIER LATE MON
AFTN AND EVE. HAVE INCLUDED SLGHT CHC POPS FOR THAT TIME. WILL
ISSUE AFTN PKG PRODUCTS AS TIME ALLOWS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...DID NOT MAKE ANY MAJOR
CHANGES TO MEDIUM RANGE.

&&

.AVIATION...PRIMARY CONCERN IS DEFINITELY THE THUNDERSTORMS THIS
AFTERNOON AND EVENING. TRIED TO TIME EVERYTHING AS BEST AS
POSSIBLE. CLUSTERS OF STORMS ARE NOW FORMING AHEAD OF THE MAIN
SHORTWAVE FEATURE IN AREA OF LLVL CONVERGENCE. THIS ACTIVITY
APPEARS TO BE MISSING BOTH TERMS...BUT MORE ACTIVITY OVER SE GA IS
EXPECTED TO FIRE UP AND LIKELY IMPACT SAV. A MORE EXTENSIVE MCS IS
LIKELY IN A FEW HRS AS THE MAIN SHORTWAVE MOVES IN AND INTERACTS
WITH A VERY UNSTABLE ATMOS. WILL AMEND AS FREQUENTLY AS NEEDED.

LATER TONIGHT EXPECT IFR CIGS TO LOCK IN UNDER NVA ALOFT WITH LLVL
MOISTURE.

&&

.MARINE...N MAJOR CONCERNS WITH THIS PACKAGE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA....TORNADO WATCH 303 UNTIL 8 PM GAZ029-031-043-051-103-109-165-179-183-191-251-267.
SC...TORNADO WATCH 303 UNTIL 8 PM SCZ005-013-015-019-029-035-049-053.
MARINE...NONE.

&&

JRL/PAY
Hazardous weather outlook, May 7, 11:53 AM EST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1253 PM EDT SUN MAY 7 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-081000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1253 PM EDT SUN MAY 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

...TORNADO WATCH 303 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND EASTERN SOUTH CAROLINA
THIS AFTERNOON AND EVENING. THE MAIN HAZARDS WILL BE DAMAGING
WINDS...LARGE HAIL...AND POSSIBLY A FEW TORNADOES. REFER TO
WATCHES...STATEMENTS AND WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS REQUESTED.

JRL

In the hours before

Local storm report, May 7, 12:16 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
116 PM EDT SUN MAY 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             3 W ALLENDALE           33.01N 81.36W
05/07/2006  E0.75 INCH       ALLENDALE          SC   LAW ENFORCEMENT

&&

PAY
Local storm report, May 7, 12:23 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
123 PM EDT SUN MAY 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     4 SW CLYO               32.44N 81.32W
05/07/2006                   EFFINGHAM          GA   LAW ENFORCEMENT

            TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 119 AND
            LAUREL HILL RD.

&&

PAY
Local storm report, May 7, 12:27 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
127 PM EDT SUN MAY 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             SEIGLING                33.04N 81.32W
05/07/2006  M1.75 INCH       ALLENDALE          SC   LAW ENFORCEMENT

            LAW ENFORCEMENT ENROUTE TO CLEAR TREES DOWNED ON HWY
            ENCOUNTERED GOLF BALL HAIL.

&&

JRL
Special weather statement, May 7, 12:33 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
133 PM EDT SUN MAY 7 2006

GAZ119-071800-
COASTAL CHATHAM-
133 PM EDT SUN MAY 7 2006

...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY THROUGH 200 PM
EDT...

AT 133 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF SKIDAWAY ISLAND...
OR ABOUT 12 MILES SOUTHEAST OF SAVANNAH...MOVING NORTHEAST AT 25 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WORMSLOE...
WYMBERLY...SKIDAWAY ISLAND...SANDFLY...RIO VISTA...PIN POINT...
PARKERSBURG...ISLE OF HOPE...BURNSIDE AND BETHESDA THROUGH 200 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 7, 12:38 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
138 PM EDT SUN MAY 7 2006

SCZ045-071815-
BERKELEY-
138 PM EDT SUN MAY 7 2006

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 215 PM
EDT...

AT 138 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF PINEVILLE...OR ABOUT 8
MILES WEST OF SAINT STEPHEN...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WILDER...JUDGE TOWN...
EADYTOWN...BONNEAU BEACH...RUSSELLVILLE...PINEVILLE AND SAINT STEPHEN
THROUGH 215 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, May 7, 1:00 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
200 PM EDT SUN MAY 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     FAIRFAX                 32.96N 81.24W
05/07/2006                   ALLENDALE          SC   LAW ENFORCEMENT

            POWER LINES DOWN...TREES DOWN AT 7TH AND BAY SHORE

&&

PAY

The radar

The Charleston,SC radar (KCLX), 13 km away, was scanning. The volume nearest the first event began at 17:58 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hampton

When
May 7, 1:00 PM EST
Where
Hampton County, 2 mi S of Furman
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.650, -81.183

2 trees down on Highway 601 near county line.

Thunderstorm Wind, Jasper

When
May 7, 1:00 PM EST
Where
Jasper County, 2 mi N of Pineland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.630, -81.167

2 trees down on Highway 601 near county line.

Thunderstorm Wind, Hampton

When
May 7, 1:03 PM EST
Where
Hampton County, Cummings
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.783, -80.983

Trees down in town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2006Every state in 2006This day in weather historyWarnings in South Carolina, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512693, 5512694, 5512695.